Medication, Yes or No?

In the first 8 months after becoming ill I didn’t really take any medication. I took paracetamol or co-codamol depending on the level of pain for that day but nothing else. I also took a Multivitamin, cod liver oil, garlic tablet and glucosamine. All of these are used to help either my immune system or my joint pain.


However in the last 3 weeks I have been prescribed gabapentin by the doctors. These are pain modifiers rather than pain killers. When I was first prescribed them I was unsure if I wanted to take them or not. Reason for this is I didn’t want to get myself into a life of tablet taking. However I could no longer take the constant pain which was always worse in the morning, so I began to take them. It started off with 1 tablet per day for a week and then became 2 with only 1 side effect. The side effect was that it made me very drowsy. This actually helps at night as I now get a more solid sleep rather than the broken sleep I had experienced for the previous 8 months. Downside is the tiredness during the day. There are days when I really struggle to stay awake at my desk and have recently started to drink energy drinks in the afternoon. Someone did say to me something that I have never thought of before and that is maybe I should avoid having caffeine. This is something that I had never considered and was something that no one else had said to me. Now that it has been mentioned, it does make sense. So as of tomorrow I will no longer be taking in massive amounts of caffeine.

The bottom line is that at the moment, I think I would rather have a life of tablet taking, than a life of constant pain.

5 comments:

  1. Another excellent post. I think you should give the caffeine cut down a go. You have nothing to loose. It might make me cut down more too. I am proud of how you are handling your illness and you are nt lying down to it. Keep it up, you WILL get there, I promise. Love you x

    ReplyDelete
  2. Bring the caffeine down gradually if you have a lot just now mate. Caffeine withdrawal symptoms are not pretty. Tiredness and headaches are common so wean off of it. Energy drinks are not the answer to your body being tired either, rest and sleep are so try to get in your cot a wee bit earlier if possible even if it's just to read or watch telly.

    The drowsiness could just be your bodys relief from the pain. It might pass so I'd stick them out for a bit longer and see what happens. It sounds like it's early days at the moment so I wouldn't jack them in yet and also don't get in the mindset that it's a lifetime of it either - it may not be so keep that in mind too.

    Hope you feel better soon matey.

    Ian

    ReplyDelete
  3. Hi,

    Just saw your second CFS post. I have cut out caffeine from my diet, although I do treat myself occasionally to a proper coffee! I honestly don't know whether it has helped or not but I'm too scared to go back to caffeine incase it makes me worse.

    I do take gabapentin too and fortunately haven't found my tiredness any worse.....well you know what it's like anyway!! The worst medication I've taken was amitryptalene (spelling?), it had such a bad affect that I couldn't even hold a conversation while on it, I was in a completely different world.

    Another great post and one I can completely relate too. Stay strong. x

    ReplyDelete
  4. Many institutions limit access to their online information. Making this information available will be an asset to all.
    Custom Research Papers

    ReplyDelete
  5. I think, that it is difficult question, because some of the people will say yes and some of them will say no. I really do not know what to say, but I think, that this site custom USA essay writers will give you the answer.

    ReplyDelete